| Model Number |
EN0066000 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the customer were experienced difficulties in removing suction tubing from the nasogastric tube once it has been connected.Customer also stated that they had bile and secretions came out of the antireflux valve end of the tube which was getting on patients and bedding.Customer asked is there some sort of positioning that they need to do to help with this problem.Per additional information received via email on 07apr2022, customer stated that the enfit tubes did not have the prevent filter attached.Stated that it was the little disc shaped integral plug component at the end of the pigtail.Inquirer responded that the plug was just for when they were transporting the patient and not sure why the enfit version did not include it.Inquirer assumed that there was an engineering reason but could not say for sure.It should not have any impact on the issue.
Additional Manufacturer Narrative
The reported event was inconclusive since the physical sample was not returned.It is unknown whether the device had met relevant specifications.It is unknown whether the product had cause the reported failure.Visual evaluation of the attached photo sample noted 1 opened (without original packaging) bard suction connector connected to suction lumen.Visual inspection noted no obvious visible defects.It is unknown if the connector was difficult to remove without the physical sample received.Further investigation cannot be conducted.A potential cause from the risk management file, could be dimensions not designed correctly inadequate material selection during design phase, however there is no evidence that suggest it as the cause of the event.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "suction connector ¿ attach to suction lumen of enfit¿ nasogastric sump tube.¿ attach to side a of enfit¿ lopez¿ valve.Bd and the bd logo are trademarks of becton, dickinson and company.© 2022 bd.All rights reserved.Pk7663806 01/2022 not made with natural rubber latex single use open here if suction is desired: do not use if package is damaged en0066000 enfit is a registered trademark of gedsa used with their permission.Lopez valve is a trademark of icu medical, inc.Packaging unit non-sterile 1 for use with bd¿ enfit¿ nasogastric sump tube and enfit¿ lopez¿ valve.".
Event or Problem Description